MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7133
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Material Rupture (1546)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/11/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that the patient died.In (b)(6) 2021, an index procedure was performed and implanted two synergy xd drug-eluting stents (des) and two synergy megatron des in the ostial left main artery (lm), ostial to proximal circumflex artery (cx), mid left anterior descending artery (lad), and ostial to proximal first diagonal artery (diag1).A chronic total occlusion was documented in the right coronary artery (rca).In (b)(6) 2022, the physician attempted to treat the restenosis found in the ostial cx.It was believed that the stents implanted in the ostial cx and lm were not fully expanded during the index procedure which led to the unintentional passing of guidewires through these unopposed stent struts.A 2.00 x 15mm emerge balloon catheter was advanced to the lm and into the cx where it was inflated to 10 atmospheres (atm), but the balloon ruptured.The physician attempted to remove the 2.00 x 15mm emerge but a significant resistance was encountered.The balloon got stuck in the vessel and when an extreme force was applied to remove the device, the distal half of the balloon fractured and remained stuck in the lm and cx.In order to trap and recover the distal shaft of the fractured device, a 2.00 x 15mm nc emerge balloon catheter was advanced into the lad and inflated to 16 atm.While withdrawing the inflated nc emerge balloon which was initially dragging the detached component of emerge balloon, the distal shaft of the nc emerge also fractured and was stuck in the lad.A non-bsc catheter-based miniaturized ventricular assist device was inserted to stabilize the patient but failed to sustain.Subsequently, the patient expired.

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15837835
Report Number2124215-2022-47843
Device Sequence Number14752584
Product Code LOX
UDI-Device Identifier08714729806196
UDI-Public08714729806196
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K113220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/26/2025
Device Model Number7133
Device Catalogue Number7133
Device Lot Number0030020841
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/12/2022
Initial Report FDA Received Date11/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age82 YR
Patient SexMale